Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 101, NWS Amarillo, TX

June 13, 2009Carson County, Potter County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 13, 2009, 6:02 PM CDT for Carson County, Potter County, Texas. It was in force for 58 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2009, 6:02 PM CDT (23:02 UTC)
Expired
Jun 13, 2009, 7:00 PM CDT
In force
58 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Carson County, TX, Potter County, TX

The radar

The Amarillo radar (KAMA), 25 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:04 PM CDTHAIL 0.887 Nw Amarillo, TXRELAYED THROUGH AMARILLO EOC
Jun 13, 6:04 PM CDTHAIL 17 Nw Amarillo, TX
Jun 13, 6:08 PM CDTHAIL 16 N Amarillo, TXNICKEL TO QUARTER SIZE HAIL
Jun 13, 6:09 PM CDTHAIL 0.886 Nnw Amarillo, TX
Jun 13, 6:10 PM CDTHAIL 0.887 Nw Amarillo, TX
Jun 13, 6:18 PM CDTHAIL 1.7510 N Amarillo, TX
Jun 13, 6:19 PM CDTHAIL 16 Nnw Amarillo, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 4:59 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 862 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
862 J/kg
Mixed-layer CIN
-357 J/kg
Mixed-layer LCL
1462 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KAMA 132302
SVRAMA
TXC065-375-140000-
/O.NEW.KAMA.SV.W.0101.090613T2302Z-090614T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
602 PM CDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL CARSON COUNTY IN THE PANHANDLE OF TEXAS
  POTTER COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 700 PM CDT

* AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  SOUTH CENTRAL POTTER COUNTY...OR ABOUT 10 MILES WEST OF AMARILLO...
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF POTTER AND CARSON COUNTIES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3558 10199 3563 10177 3546 10152 3521 10167
      3520 10206 3524 10215
TIME...MOT...LOC 2302Z 223DEG 17KT 3525 10198

$$

KIMBLE
3 follow-up statements
000 
WWUS54 KAMA 132312
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
612 PM CDT SAT JUN 13 2009

TXC065-375-140000-
/O.CON.KAMA.SV.W.0101.000000T0000Z-090614T0000Z/
POTTER TX-CARSON TX-
612 PM CDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WEST CENTRAL CARSON AND POTTER COUNTIES...

AT 609 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE 
THUNDERSTORM THAT HAD PRODUCED QUARTER SIZE HAIL.  THIS STORM WAS 
LOCATED OVER SOUTH CENTRAL POTTER COUNTY...OR  ABOUT 9 MILES 
NORTHWEST OF AMARILLO...MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF POTTER AND CARSON COUNTIES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

&&

LAT...LON 3563 10177 3546 10152 3522 10167 3523 10205
      3524 10215 3558 10199
TIME...MOT...LOC 2311Z 223DEG 17KT 3528 10194

$$

KIMBLE
000 
WWUS54 KAMA 132332
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
632 PM CDT SAT JUN 13 2009

TXC065-375-140000-
/O.CON.KAMA.SV.W.0101.000000T0000Z-090614T0000Z/
POTTER TX-CARSON TX-
632 PM CDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR WEST CENTRAL CARSON AND NORTHERN POTTER COUNTIES...

AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE.  THIS STORM WAS LOCATED OVER CENTRAL
POTTER COUNTY...OR  ABOUT 12 MILES NORTH OF AMARILLO...MOVING
NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF POTTER AND CARSON COUNTIES...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO GOLD BALL SIZE HAS BEEN REPORTED 10 MILES NORTH OF AMARILLO 
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

&&

LAT...LON 3563 10177 3546 10152 3532 10162 3534 10209
      3558 10199
TIME...MOT...LOC 2331Z 237DEG 25KT 3537 10181

$$

KIMBLE
000 
WWUS54 KAMA 132347
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT SAT JUN 13 2009

TXC065-132357-
/O.CAN.KAMA.SV.W.0101.000000T0000Z-090614T0000Z/
CARSON TX-
647 PM CDT SAT JUN 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CARSON COUNTY IS
CANCELLED...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

LAT...LON 3563 10177 3552 10162 3550 10201 3558 10199
TIME...MOT...LOC 2347Z 207DEG 15KT 3556 10195 3556 10169

$$

TXC375-140000-
/O.CON.KAMA.SV.W.0101.000000T0000Z-090614T0000Z/
POTTER TX-
647 PM CDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN POTTER COUNTY...

AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
DAMAGING HAIL UP TO GOLF BALL SIZE.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM NORTH CENTRAL POTTER COUNTY TO NORTHEASTERN
POTTER COUNTY...OR ALONG A LINE EXTENDING FROM 21 MILES SOUTH OF
DUMAS TO 18 MILES SOUTHWEST OF BORGER...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF THE INDICATED COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT SUNDAY MORNING FOR
ALL OF THE TEXAS AND OKLAHOMA PANHANDLES.

&&

LAT...LON 3563 10177 3552 10162 3550 10201 3558 10199
TIME...MOT...LOC 2347Z 207DEG 15KT 3556 10195 3556 10169

$$

KIMBLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:57 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 13, 2:57 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
257 PM CDT SAT JUN 13 2009

.DISCUSSION...
FRONT REMAINS JUST SOUTH OF THE REGION. ACROSS THE REGION EASTERLY
WINDS WILL KEEP DEW POINT TEMPERATURES GENERALLY IN THE 50 AND 60S
THROUGH TODAY. HOWEVER...THERE IS A SUBSTANTIAL WARM LAYER BETWEEN 700
AND 800 MB...RESULTING IN LARGE VALUES OF CIN. HOWEVER...WITH
TEMPERATURES ALREADY IN THE UPPER 80S ACROSS PORTIONS OF THE
REGION...EXPECT THAT THUNDERSTORMS WILL EVENTUALLY DEVELOP BETWEEN 21
AND 00Z. WITH THE FRONT REMAINING NEARLY STATIONARY...EXPECT THAT THE
CHANCES OF THUNDERSTORMS WILL CONTINUE THROUGH THE OVERNIGHT HOURS.

WITH THE ONGOING CONVECTION...MOISTURE ADVECTION TOMORROW MORNING
COULD BE NEGLIGIBLE. THEREFORE...EXPECT AT LEAST A LULL IN
THUNDERSTORM ACTIVITY FOR A FEW HOURS TOMORROW MORNING. THERE REMAINS
UNCERTAINTY WITH REGARDS TO THE WARM FRONT TOMORROW. WITH CONTINUED
CONVECTION...THIS WOULD FAVOR THE FRONT REMAINING NEARLY STATIONARY.
HOWEVER BOTH THE NAM AND GFS SHOW THE FRONT PUSHING BACK INTO THE
OKLAHOMA PANHANDLE. IF THE FRONT DOES EDGE FURTHER NORTH...INCREASED
MOISTURE ADVECTION...AND THUS INCREASED CHANCES OF PRECIPITATION WILL
BE POSSIBLE.

ANOTHER UPPER LEVEL SHORTWAVE TROUGH BRINGS A CHANCE OF THUNDERSTORMS
MONDAY AND MONDAY NIGHT. FEW CHANGES MADE TO THE EXTENDED AS THERE
REMAINS CONSIDERABLE UNCERTAINTY AS TO THE EVOLUTION OF THE UPPER
LEVEL RIDGE AND PACIFIC LOW...ESPECIALLY TOWARDS THE END OF THE WEEK.

SJOHNSON
&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL REMAIN LOW TO MODERATE THROUGH THE
BEGINNING OF THE WEEK AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE
20 PERCENT AND CHANCES OF PRECIPITATION CONTINUE THROUGH MONDAY. BY
THE MIDDLE OF THE WEEK FIRE WEATHER CONDITIONS WILL INCREASE AS A
WARMING TREND WILL RESULT IN MINIMUM RELATIVE HUMIDITY VALUES NEAR 15
PERCENT.

SJOHNSON
&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  88  63  91  63 /  30  30  30  20  10
BEAVER OK                  62  86  63  94  61 /  50  30  30  20  20
BOISE CITY OK              59  90  60  87  57 /  30  30  20  20  20
BORGER TX                  65  88  67  90  65 /  40  30  30  20  10
BOYS RANCH TX              61  89  62  91  59 /  20  30  30  20  10
CANYON TX                  60  89  61  93  62 /  30  30  30  20  10
CLARENDON TX               66  88  65  93  67 /  40  30  30  20  10
DALHART TX                 59  89  57  91  57 /  20  30  20  20  10
GUYMON OK                  63  87  64  88  62 /  50  30  30  20  20
HEREFORD TX                61  86  62  94  62 /  20  30  30  20  10
LIPSCOMB TX                65  86  66  90  63 /  50  30  30  20  20
PAMPA TX                   64  86  67  90  65 /  50  30  30  20  10
SHAMROCK TX                68  87  67  94  67 /  50  30  30  20  10
WELLINGTON TX              69  92  68  95  68 /  50  30  30  20  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/16
Hazardous weather outlook, Jun 13, 5:04 PM CDT, 58 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CDT SAT JUN 13 2009

OKZ001>003-TXZ001>020-141100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
504 PM CDT SAT JUN 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...A TORNADO WATCH IS IN EFFECT FOR THE ENTIRE TEXAS AND OKLAHOMA
PANHANDLES UNTIL 1 AM CDT...

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES THIS AFTERNOON AND TONIGHT. THE COMBINATION OF
STRONG INSTABILITY AND WIND SHEAR WILL RESULT IN A MODERATE RISK OF
SEVERE THUNDERSTORMS ACROSS ALL SECTIONS OF THE PANHANDLES. THE
PRIMARY THREATS WITH THESE STORMS WILL BE VERY LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE AREAWIDE SUNDAY...SUNDAY NIGHT...AND
MONDAY. THUNDERSTORMS WILL ALSO BE POSSIBLE MONDAY NIGHT ACROSS THE
OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS PANHANDLE.
SOME OF THE STORMS SUNDAY AND MONDAY COULD BECOME SEVERE...WITH THE
PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL SECTIONS
OF THE PANHANDLES SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS TODAY.

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD ALSO MONITOR
THE FORECAST AND BE READY FOR POSSIBLE ACTIVATION SUNDAY AND MONDAY.

SCHNEIDER

In the hours before

Special weather statement, Jun 13, 3:55 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
355 PM CDT SAT JUN 13 2009

TXZ019-020-132200-
COLLINGSWORTH TX-DONLEY TX-
355 PM CDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER DONLEY AND
COLLINGSWORTH COUNTIES...

AT 352 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A SEVERE THUNDERSTORM 51 MILES SOUTH OF LELIA LAKE...OR
ABOUT 47 MILES SOUTHWEST OF MEMPHIS...MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL TRACK NORTH NORTHEAST TOWARDS DONLEY AND
COLLINGSWORTH COUNTY AND IS CAPABLE OF PRODUCING VERY LARGE HAIL.

RESIDENTS FROM CLARENDON TO WELLINGTON SHOULD CLOSELY MONITOR
WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE
WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

KIMBLE
Special weather statement, Jun 13, 4:20 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
420 PM CDT SAT JUN 13 2009

TXZ017-018-132215-
RANDALL TX-ARMSTRONG TX-
420 PM CDT SAT JUN 13 2009

...STRONG THUNDERSTORM ACROSS ARMSTRONG AND RANDALL COUNTIES...

AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 27 MILES SOUTH OF BUFFALO LAKE...OR ABOUT 22
MILES SOUTH OF HEREFORD...MOVING NORTHEAST AT 30 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 13, 4:30 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
430 PM CDT SAT JUN 13 2009

TXZ019-020-132200-
COLLINGSWORTH TX-DONLEY TX-
430 PM CDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORMS MOVING TOWARD
DONLEY AND COLLINGSWORTH COUNTIES...

AT 428 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 31 MILES SOUTHWEST OF HEDLEY...OR ABOUT 27 MILES
SOUTHWEST OF MEMPHIS...MOVING NORTHEAST AT 30 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

HAIL UP TO THE SIZE OF BASEBALLS HAVE BEEN REPORTED IN QUITAQUE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Special weather statement, Jun 13, 5:24 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CDT SAT JUN 13 2009

TXZ017-018-132330-
RANDALL TX-ARMSTRONG TX-
524 PM CDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM MOVING TOWARD
ARMSTRONG AND RANDALL COUNTIES...

AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTHWEST OF WAYSIDE...OR ABOUT 23 MILES
SOUTHEAST OF CANYON...MOVING NORTHEAST AT 25 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, Jun 13, 5:56 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
556 PM CDT SAT JUN 13 2009

TXZ012-013-140000-
POTTER TX-CARSON TX-
556 PM CDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ALERT FOR STRONG THUNDERSTORM OVER POTTER
COUNTY WHICH WILL HEAD TOWARD CARSON COUNTY...

AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF BUSHLAND...OR ABOUT 11 MILES
WEST OF AMARILLO...MOVING NORTHEAST AT 30 MPH.

UP TO ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 4:43 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley31 min
Jun 13, 4:47 PM CDTSevere Thunderstorm WarningAMARandall23 min
Jun 13, 6:27 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley44 min
Jun 13, 6:50 PM CDTSevere Thunderstorm WarningAMAHutchinson, Moore, Potter55 min
Jun 13, 6:53 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.